MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUNCILL MODEL

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUNCILL MODEL
Model Number 0196L22
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that when the catheter was removed, the balloon was noted to be in fragments.It was later reported fragments were left in the patient, however the patient's family chose not to have them removed.The catheter was placed by a physician during a cystogram on (b)(6) 2017.
 
Additional Manufacturer Narrative
Received 1 used foley catheter with the patient's sticker and drainage bag.The reported event was confirmed as cause unknown.Per the visual inspection, the sample was examined and found that the balloon burst with no pieces missing.Per the dimensional inspection, it was found that the balloon measured 0.028" thick.The root cause was unable to be determined.It may occur during the dipping operation of manufacturing.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient." (b)(4).
 
Event or Problem Description

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER COUNCILL MODEL
Common Device Name
CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6709449
Report Number1018233-2017-03708
Device Sequence Number772204
Product Code EZC
UDI-Device Identifier00801741017957
UDI-Public(01)00801741017957
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2021
Device Model Number0196L22
Device Catalogue Number0196L22
Device Lot NumberCD6158
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2017
Initial Date Received by Manufacturer 06/23/2017
Supplement Date Received by Manufacturer10/23/2017
Initial Report FDA Received Date07/12/2017
Supplement Report FDA Received Date10/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR